MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hematuria (2558); Thrombosis/Thrombus (4440)
Date of Event 10/01/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient was admitted with an upper gastrointestinal bleed (gib) and was treated with a transfusion.The patient's aspirin was reduced and the patient's international normalized ratio (inr) goal was adjusted to 1.5-2.0.The patient was discharged.One week later, the patient presented with tea colored urine and the ventricular assist device (vad) exhibited above normal power consumption associated with a suspected thrombus in the pump.The vad's lavare cycle was turned off.It was noted that the patient was not a candidate for transplant or vad exchange related to their bmi and noncompliance.The vad remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional event details.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the patient expired.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for a revision to the product event summary.Revised product event summary: the ventricular assist device (vad) (b)(6) was not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Review of available autologs report revealed a gradual increase in power consumption and estimated flows starting on (b)(6) 2025, leading to parameters above normal operating range.The alarm file was not available for analysis.As a result, the reported high-power event was confirmed.Of note, information provided by the site indicated that the patient expired after experiencing gi bleeding and that the high power was suspected to be due to thrombus.Based on the available information, the device may have caused or contributed to the reported event.Based on the available information and historical review of similar events, the most likely root cause of the high-power event can be attributed to external factors such as thrombus formation/ingestion.Per the instructions for use, thrombus, gi bleeding, and death are known potential complications associated with the implantation of a vad.There is no evidence that the patient had a history of similar adverse events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications, and the patient's complex post-operative course.There are possible patient, pharmacological, and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: the ventricular assist device (vad) (b)(6) was not returned for evaluation as it remains implanted.A review of the manufacturing d documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Review of available autologs report revealed a gradual increase in power consumption and estimated flows starting on (b)(6) 2025, leading to pa rameters above normal operating range.The alarm file was not available for analysis.As a result, the reported high power event was confirmed.Of note, information provided by the site indicated that the patient experienced gi bleeding and the high power was suspected to be due to thrombus.Based on the available information, the device may have caused or contributed to the reported event.Based on the available information and historical review of similar events, the most likely root cause of the high power event can be attributed to external factors such as thrombus formation/ingestion.Per the instructions for use, thrombus and gi bleeding is a known potential complication associated with the implantation of a vad.There is no evidence that the patient had a history of similar adverse events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications, and the patient's complex post-operative course.There are possible patient, pharmacological, and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23742045
Report Number3007042319-2025-02505
Device Sequence Number10464099
Product Code DSQ
UDI-Device Identifier00888707003261
UDI-Public(01)00888707003261(17)210531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/07/2026
01/14/2026
02/12/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/08/2026
01/20/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale